Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#338523] of Samit Dasgupta

Papers Published

  1. Biss, DK; Dasgupta, S, A presentation for the unipotent group over rings with identity, Journal of Algebra, vol. 237 no. 2 (March, 2001), pp. 691-707, Elsevier BV [doi]
    (last updated on 2019/05/22)

    Abstract:
    For a ring R with identity, define Unipn(R) to be the group of upper-triangular matrices over R all of whose diagonal entries are 1. For i = 1,2,...,n - 1, let Si denote the matrix whose only nonzero off-diagonal entry is a 1 in the ith row and (i + 1)st column. Then for any integer m (including m = 0), it is easy to see that the Si generate Unipn(Z/mZ). Reiner gave relations among the Si which he conjectured gave a presentation for Unipn(Z/2Z). This conjecture was proven by Biss [Comm. Algebra26 (1998), 2971-2975] and an analogous conjecture was made for Unipn(Z/mZ) in general. We prove this conjecture, as well as a generalization of the conjecture to unipotent groups over arbitrary rings. © 2001 Academic Press.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320